MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf patient code e2328 captures the reportable event of bowel obstruction.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex duodenal stent was implanted in the duodenum to treat a malignant gastroduodenal stricture during an upper gastrointestinal (gi) endoscopy procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was successfully deployed.On (b)(6) 2024, at an outside hospital (ohs) the patient presentation was consistent with a small bowel obstruction related to a known duodenal obstruction and occluded stent.Recommended transfer for endoscopy to replace the duodenal stent.On (b)(6) 2024, the patient underwent upper gastrointestinal (gi) endoscopy, and an acquired extrinsic stenosis was found in the third portion of the duodenum associated with epithelial ingrowth resulting in partial obstruction of the proximal portion of the stent and was partially traversed using hybrid colonoscope.The stent remains implanted.
 
Additional Manufacturer Narrative
Block b5 was updated based on the additional information received on march 21, 2024.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf patient code e2328 captures the reportable event of bowel obstruction.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.Imdrf impact code f2301 captures the reportable event of a nasogastric tube (ngt) was placed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex duodenal stent was implanted in the duodenum to treat a malignant gastroduodenal stricture during an upper gastrointestinal (gi) endoscopy procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was successfully deployed.On (b)(6) 2024, at an outside hospital (ohs) the patient presentation was consistent with a small bowel obstruction related to a known duodenal obstruction and occluded stent.Recommended transfer for endoscopy to replace the duodenal stent.On (b)(6) 2024, the patient underwent upper gastrointestinal (gi) endoscopy, and an acquired extrinsic stenosis was found in the third portion of the duodenum associated with epithelial ingrowth resulting in partial obstruction of the proximal portion of the stent and was partially traversed using hybrid colonoscope.The stent remains implanted.Additional information received on march 21, 2024: nasogastric tube (ngt) was placed with 1 liter output gastric contents was done to address the stent occlusion.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18935368
Report Number3005099803-2024-01021
Device Sequence Number20589944
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public08714729456490
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberM00565020
Device Catalogue Number6502
Device Lot Number0032059734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown